e-ISSN: 3023-4050
Volume : 1 Issue : 3 Year : 2023

Quick Search




A Nicolau Syndrome Confused with Cellulite [Acad J Health]
Acad J Health. 2023; 1(1): 31-32 | DOI: 10.14744/ajh.2023.32042

A Nicolau Syndrome Confused with Cellulite

Tuğba Atak1, Oğuz Kaan Yılmaz1, Filiz Canpolat1, Selda Pelin Kartal1, Ünsal Han2
1Dermatology Clinic, Ankara Etlik City Hospital, Ankara, Türkiye
2Pathology and Cytology Clinic, Ankara Dışkapı Training and Research Hospital, Ankara, Türkiye

Nicolau syndrome, also known as embolia cutis medicamentosa or livedoid dermatitis, emerges as a rare complication following intramuscular, subcutaneous, or intraarticular injections. This condition may result in severe pain, erythematous lesions, livedoid and hemorrhagic plaques, as well as necrosis affecting the skin, fat, and muscle layers post-injection. Notable causative agents encompass non-steroidal anti-inflammatory drugs (NSAIDs), etanercept, and antibacterial agents. While there›s no definitive cure for Nicolau syndrome, available treatment options range from wound care, bed rest, and pain management to antibiotics for secondary infections, topical, intralesional, and systemic corticosteroids. Moreover, vasoactive agents like alprostadil and pentoxifylline, anticoagulants, and hyperbaric oxygen therapy can be utilized. In severe cases marked by necrosis, surgical interventions become imperative. This report presents a case where a female patient developed Nicolau syndrome following a diclofenac sodium injection.

Keywords: Cellulite, intramuscular injection, Nicolau syndrome, treatment

Tuğba Atak, Oğuz Kaan Yılmaz, Filiz Canpolat, Selda Pelin Kartal, Ünsal Han. A Nicolau Syndrome Confused with Cellulite. Acad J Health. 2023; 1(1): 31-32

Corresponding Author: Tuğba Atak, Türkiye
Manuscript Language: English